Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 69, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jul 9, 1999, 4:18 PM CDT for Cumberland County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 1999, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 9, 1999, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Cumberland County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:20 PM CDT | Thunderstorm Wind | Toledo, IL | Thunderstorm winds blew down a couple of trees in Toledo. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 092120 RRA TORSPI ILC035-092200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 418 PM CDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 500 PM CDT * AT 418 PM CDT... LINCOLN DOPPLER RADAR INDICATED A DEVELOPING TORNADO 5 MILES WEST OF TOLEDO... MOVING EAST SOUTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... TOLEDO JEWETT GREENUP IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. EH/CM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 9, 1:45 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 9, 1:45 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT FRI JUL 9 1999 FOR A SECOND DAY MODELS IN EXCELLENT AGREEMENT THIS WEEKEND AS COLD FRONT SLOWLY SLIDES SE THROUGH CENTRAL IL THRU THIS AFTERNOON/TONIGHT. FORECAST CHALLENGE IS TIMING OF FRONT AND ASSOCIATED SLIGHT RISK OF SVR WX AND HEAVY RAINS TONIGHT SE I-70. THEN ADDRESSING AMOUNT OF COOLING AND DRYER CANADIAN AIR ADVECTING IN THIS WEEKEND AS BROAD UPPER LEVEL LOW EXPANDS ACROSS THE NE QUARTER OF THE U.S. 18Z COLD FRONT STRETCHES FROM 1000 MB LOW OVER LAKE HURON SW THRU BMI/UIN AND INTO CENTRAL KS. FRONT TO SLIDE SE TO I-70 AROUND 03Z AND TO LWV AROUND 09Z...ABOUT 3 HRS THAN MODEL RUN 24 HRS AGO. STRONG SHORT WAVE OVER N MN TO SHEAR ESE ACROSS THE GREAT LAKES TONIGHT WITH STRONG UVV DEVELOPING SE OF I-70 THIS EVENING AS THIS AREA GETS IN RIGHT REAR QUADRANT OF W-E 100-110 KT JET STREAMING E INTO THE GREAT LAKES...THEN UVV WEAKENING SE BETWEEN 6-12Z. LIKELY CHANCE OF SHOWERS/THUNDERSTORMS SE CWA TONIGHT WITH HIGH INSTABILITY...CAPES 2200-3500 J/KG AND LIFTED INDICES OF MINUS 4-7C THIS EVENING. PRECIPITABLE WATER VALUES OF 1.75-2.15 INCHES SE OF I-70 SUPPORTS HEAVY RAINS WITH ETA AGAIN WETTER AND SHOWING 1.50-2.00 INCHES NEAR LWV. PROB30/40 CHANCE OF AN EVENING SHOWER/THUNDERSTORM HEART OF CWA ALONG I-72 MAINLY BEFORE SUNSET THEN CLEARING...CLEARING SKIES N CWA WHERE FRONT HAS ALREADY PASSED. SECONDARY TROUGH OVER N WI/CENTRAL MN AND CENTRAL DAKOTAS TO ACCELERATE SE AND KEEP ASSOCIATED BKN STRATOCUMULUS FIELD MOSTLY NE OF CENTRAL IL. PROB30 CHANCE OF A MORNING SHOWER SE NEAR LWV SAT...OTHERWISE PARTLY SUNNY SKIES AND DRY WITH SCT...TEMPO BKN CUMULUS DECK. AN ISOLATED AFTERNOON SHOWER COULD APPEAR ESPECIALLY NEAR INDIANA BORDER WITH WEAK SHORT WAVE SLIDING SE THROUGH AREA...BUT MOISTURE LACKING SO YANKING 30 POPS OUT. LAYERED RH FIEDS REMAIN FAIRLY DRY SAT NIGHT/SUNDAY SO MOSTLY CLEAR-PARTLY CLOUDY SKIES AS 1028 MB HIGH PRESSURE OVER SOUTHERN ALBERTA MOVES INTO THE CENTRAL PLAINS AND RIDGES ACROSS THE SOUTHERN GREAT LAKES. DRYER AIR ALREADY ADVECTING INTO N CWA WHERE DEWPOINTS FALLING THROUGH THE 60S. LOW-MID 70S DEWPOINTS TODAY TO LOWER INTO THE 50S SAT RANGING FROM A FEW UPPER 40S N CWA AND 60-65 CWA BY SAT AFTERNOON. SIMILAR DEWPOINTS EXPECTED SUNDAY. BELOW NORMAL FWC/FAN TEMP GUIDANCE ONLY 0-3 DEGREES APART NEXT 48 HOURS AND FOLLOWED CLOSELY. LONG TERM FORECAST CONTINUES TO SHOW STRONG UPPER LEVEL HIGH PRESSURE BUILDING OVER THE GREAT BASIN AND EXPANDING E NEXT WORK WEEK WITH A GRADUALL WARMUP TO ABOVE NORMAL TEMPS BY WED WITH INCREASING HUMIDITY. PRELIMINARY TEMPS/POPS SPI BB 064/079 055/081 055 07320 PIA BB 061/077 053/080 055 07220 DEC BB 065/078 056/080 054 07420 CMI BB 064/077 055/079 054 07420 MTO BB 066/080 057/081 057 07620 LWV BB 069/082 060/082 059 07730 .ILX... IL...NONE. HUETTL
In the hours before
Special weather statement, Jul 9, 11:05 AM CDT, 5 hours 13 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-100900- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT FRI JUL 9 1999 A FEW STRONG THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EARLY TONIGHT. A COLD FRONT ACROSS EASTERN IOWA THIS MORNING IS FORECAST TO TRACK SLOWLY THROUGH CENTRAL ILLINOIS TODAY. THE AIR MASS AHEAD OF THE FRONT SHOULD BECOME VERY UNSTABLE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PARTS OF CENTRAL ILLINOIS THIS MORNING WITH BETTER STORM ORGANIZATION EXPECTED ALONG THE FRONTAL BOUNDARY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT WITH SOME OF THE STRONGER STORMS THIS AFTERNOON WILL BE STRONG GUSTY WINDS...HEAVY RAINFALL AND HAIL. THE MAIN THREAT AFTER DARK WILL BE HEAVY RAINFALL MAINLY SOUTHEAST OF A SPRINGFIELD TO DANVILLE LINE. EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR LATER FORECASTS FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. PLAHMER
Special weather statement, Jul 9, 12:25 PM CDT, 3 hours 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-100900- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL ...UPDATED RISK... 1225 PM CDT FRI JUL 9 1999 A COLD FRONT IS FORECAST TO MOVE SLOWLY SOUTH THROUGH ILLINOIS THIS AFTERNOON AND THIS EVENING. A VERY UNSTABLE AIR MASS AHEAD OF THE FRONT WILL INTERACT WITH THE BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE AT LOCATIONS ALONG AND EAST OF A BLOOMINGTON TO JACKSONVILLE LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...HEAVY RAINFALL AND HAIL. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY ACROSS SOUTHERN ILLINOIS TONIGHT. THEREFORE...THE MAIN THREAT AFTER DARK WILL BE HEAVY RAINFALL AT LOCATIONS ALONG AND SOUTH OF INTERSTATE 70. ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE NECESSARY LATER THIS AFTERNOON AND THIS EVENING AT LOCATIONS ALONG AND EAST OF A BLOOMINGTON TO JACKSONVILLE LINE. PLAHMER
Special weather statement, Jul 9, 12:25 PM CDT, 3 hours 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-100900- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL ...UPDATED RISK... 1225 PM CDT FRI JUL 9 1999 A COLD FRONT IS FORECAST TO MOVE SLOWLY SOUTH THROUGH ILLINOIS THIS AFTERNOON AND THIS EVENING. A VERY UNSTABLE AIR MASS AHEAD OF THE FRONT WILL INTERACT WITH THE BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE AT LOCATIONS ALONG AND EAST OF A BLOOMINGTON TO JACKSONVILLE LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...HEAVY RAINFALL AND HAIL. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY ACROSS SOUTHERN ILLINOIS TONIGHT. THEREFORE...THE MAIN THREAT AFTER DARK WILL BE HEAVY RAINFALL AT LOCATIONS ALONG AND SOUTH OF INTERSTATE 70. ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE NECESSARY LATER THIS AFTERNOON AND THIS EVENING AT LOCATIONS ALONG AND EAST OF A BLOOMINGTON TO JACKSONVILLE LINE. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 51 min |
| Jul 9, 5:18 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 42 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.